Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have swelling and pain in foot, told to be infection and given clindamycin but still have pain. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1831 Questions
i had to go to the emergency because of swell and pain in my right foot. They said that it is an infection and give me clindamycin 150mg to take 3 times a day but it is two weeks now and the swell comes and goes but the pain stays all the time. they said I should follow-up with my doctor, but i would rather find a doctor who speciality is this type of problem. Can you help
Posted Tue, 15 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Hari Charan Perigela 5 hours later
Brief Answer:
It is cellulitis of foot,i.e infection

Detailed Answer:

Thank you for posting in healthcare magic.

Your description is suggestive of cellulitis (infection of the foot). The bacteria might have gained entry through a trivial trauma.

clindamycin 150 mg thrice daily is not sufficient. I think you should take at least 1800mg of Clindamycin per day. The problem can be addressed with the help of experienced general surgeon. An infectious disease can be called upon if necessary after general surgeon's opinion.

Besides antibiotics I also recommend that limb should be kept in elevated position. You should get an ultrasound of the foot and look for any collection. If there is any collection,it has to be drained.Then the swelling comes down.

Clindamycin covers Gram positive bacteria and anaerobes. The surgeon might consider adding another antibiotic which acts on gram negative bacteria.

Hope this helps. Let me know if you need clarifications.

wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor